Alert archive / Kansas / Wind Advisories in 2022

Wind Advisory 19, NWS Wichita, KS

May 28, 202226 counties in Kansas

NWS Wichita, KS issued this wind advisory at May 28, 2022, 2:52 PM CDT for 26 counties in Kansas. It took effect at May 29, 2022, 10:00 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 28, 2022, 2:52 PM CDT (19:52 UTC)
In effect from
May 29, 2022, 10:00 AM CDT
Expired
May 30, 2022, 4:00 PM CDT
In force
30 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1898 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WWUS73 KICT 281952
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
252 PM CDT Sat May 28 2022

KSZ032-033-047>053-067>069-082-083-091>093-291000-
/O.NEW.KICT.WI.Y.0019.220529T1500Z-220530T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, and Arkansas City
252 PM CDT Sat May 28 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 10 AM to 8 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Persons on area lakes should use caution
  and expect choppy conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Ketcham
9 follow-up statements
150 
WWUS73 KICT 290104
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
804 PM CDT Sat May 28 2022

KSZ070-071-094-095-098-099-291515-
/O.EXA.KICT.WI.Y.0019.220529T1500Z-220530T0100Z/
Greenwood-Woodson-Elk-Wilson-Chautauqua-Montgomery-
Including the cities of Eureka, Madison, Yates Center, Howard, 
Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, 
Coffeyville, and Independence
804 PM CDT Sat May 28 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Greenwood, Woodson, Elk, Wilson, Chautauqua and 
  Montgomery Counties.

* WHEN...From 10 AM to 8 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Expect choppy and rough conditions on area
  lakes Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047>053-067>069-082-083-091>093-291515-
/O.CON.KICT.WI.Y.0019.220529T1500Z-220530T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, and Arkansas City
804 PM CDT Sat May 28 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 10 AM to 8 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Expect choppy and rough conditions on area
  lakes Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
152 
WWUS73 KICT 291010
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
510 AM CDT Sun May 29 2022

KSZ032-033-047>053-067>071-082-083-091>095-098-099-300015-
/O.CON.KICT.WI.Y.0019.220529T1500Z-220530T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-Montgomery-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, Arkansas City, Howard, 
Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, 
Coffeyville, and Independence
510 AM CDT Sun May 29 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts over 45 mph at times.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 10 AM to 8 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Expect choppy and rough conditions on 
  area lakes Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
132 
WWUS73 KICT 292011
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
311 PM CDT Sun May 29 2022

KSZ032-033-047>053-067>071-082-083-091>095-098-099-300100-
/O.CON.KICT.WI.Y.0019.000000T0000Z-220530T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-Montgomery-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, Arkansas City, Howard, 
Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, 
Coffeyville, and Independence
311 PM CDT Sun May 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts over 45 mph at 
  times.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 8 PM CDT. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Expect choppy and rough conditions on area
  lakes into the evening hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Ketcham
008 
WWUS73 KICT 300022
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
722 PM CDT Sun May 29 2022

KSZ032-033-047>053-067>070-082-083-091>094-098-301200-
/O.EXT.KICT.WI.Y.0019.000000T0000Z-220530T1200Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Chautauqua-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Sedan, and Cedar Vale
722 PM CDT Sun May 29 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...South winds 25 to 35 mph with gusts over 45 mph at 
  times.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 7 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ071-095-099-300130-
/O.CON.KICT.WI.Y.0019.000000T0000Z-220530T0100Z/
Woodson-Wilson-Montgomery-
Including the cities of Yates Center, Neodesha, Fredonia, 
Coffeyville, and Independence
722 PM CDT Sun May 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts over 45 mph at 
  times.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 8 PM CDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
024 
WWUS73 KICT 300202
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
902 PM CDT Sun May 29 2022

KSZ032-033-047>053-067>070-082-083-091>094-098-301200-
/O.CON.KICT.WI.Y.0019.000000T0000Z-220530T1200Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Chautauqua-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Sedan, and Cedar Vale
902 PM CDT Sun May 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...South winds 25 to 35 mph with gusts over 45 mph at 
  times.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 7 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
337 
WWUS73 KICT 300754
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
254 AM CDT Mon May 30 2022

KSZ071-095-099-301800-
/O.NEW.KICT.WI.Y.0020.220530T0754Z-220530T1800Z/
Woodson-Wilson-Montgomery-
Including the cities of Yates Center, Neodesha, Fredonia, 
Coffeyville, and Independence
254 AM CDT Mon May 30 2022

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...South winds 20 to 35 mph with gusts up to 45 mph.

* WHERE...Woodson, Wilson and Montgomery Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ096-100-301800-
/O.EXB.KICT.WI.Y.0019.000000T0000Z-220530T1800Z/
Neosho-Labette-
Including the cities of Chanute and Parsons
254 AM CDT Mon May 30 2022

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Neosho and Labette Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047>053-067>070-082-083-091>094-098-301800-
/O.EXT.KICT.WI.Y.0019.000000T0000Z-220530T1800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Chautauqua-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Sedan, and Cedar Vale
254 AM CDT Mon May 30 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts over 45 mph at 
  times.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
213 
WWUS73 KICT 300906
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
406 AM CDT Mon May 30 2022

KSZ072-301800-
/O.EXA.KICT.WI.Y.0019.000000T0000Z-220530T1800Z/
Allen-
Including the cities of Iola and Humboldt
406 AM CDT Mon May 30 2022

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...South winds 20 to 35 mph with gusts up to 45 mph.

* WHERE...Allen County.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047>053-067>070-082-083-091>094-096-098-100-301800-
/O.CON.KICT.WI.Y.0019.000000T0000Z-220530T1800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Neosho-Chautauqua-Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Chanute, Sedan, Cedar Vale, and Parsons
406 AM CDT Mon May 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ071-095-099-301800-
/O.CON.KICT.WI.Y.0020.000000T0000Z-220530T1800Z/
Woodson-Wilson-Montgomery-
Including the cities of Yates Center, Neodesha, Fredonia, 
Coffeyville, and Independence
406 AM CDT Mon May 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...South winds 20 to 35 mph with gusts up to 45 mph.

* WHERE...Woodson, Wilson and Montgomery Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
609 
WWUS73 KICT 301745
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1245 PM CDT Mon May 30 2022

KSZ032-033-047>050-067-082-301845-
/O.EXP.KICT.WI.Y.0019.000000T0000Z-220530T1800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-Reno-Kingman-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
Hutchinson, and Kingman
1245 PM CDT Mon May 30 2022

...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

Strong winds have shifted east of the area and therefore the wind
advisory will be allowed to expire. 

$$

KSZ051>053-068>070-072-083-091>094-096-098-100-302100-
/O.EXT.KICT.WI.Y.0019.000000T0000Z-220530T2100Z/
McPherson-Marion-Chase-Harvey-Butler-Greenwood-Allen-Sedgwick-
Harper-Sumner-Cowley-Elk-Neosho-Chautauqua-Labette-
Including the cities of McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Iola, Humboldt, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, Arkansas City, Howard, 
Moline, Longton, Grenola, Chanute, Sedan, Cedar Vale, and Parsons
1245 PM CDT Mon May 30 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ071-095-099-302100-
/O.EXT.KICT.WI.Y.0020.000000T0000Z-220530T2100Z/
Woodson-Wilson-Montgomery-
Including the cities of Yates Center, Neodesha, Fredonia, 
Coffeyville, and Independence
1245 PM CDT Mon May 30 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...South winds around 30 mph with gusts up to 45 mph.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
525 
WWUS73 KICT 302051
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
351 PM CDT Mon May 30 2022

KSZ051>053-068>070-072-083-091>094-096-098-100-302200-
/O.EXP.KICT.WI.Y.0019.000000T0000Z-220530T2100Z/
McPherson-Marion-Chase-Harvey-Butler-Greenwood-Allen-Sedgwick-
Harper-Sumner-Cowley-Elk-Neosho-Chautauqua-Labette-
Including the cities of McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Iola, Humboldt, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, Arkansas City, Howard, 
Moline, Longton, Grenola, Chanute, Sedan, Cedar Vale, and Parsons
351 PM CDT Mon May 30 2022

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

South to southwest winds have subsided a bit, though will remain
gusty. Therefore the wind advisory will be allowed to expire.

$$

KSZ071-095-099-302200-
/O.EXP.KICT.WI.Y.0020.000000T0000Z-220530T2100Z/
Woodson-Wilson-Montgomery-
Including the cities of Yates Center, Neodesha, Fredonia, 
Coffeyville, and Independence
351 PM CDT Mon May 30 2022

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

South to southwest winds have subsided a bit, though will remain
gusty. Therefore the wind advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 28, 2:43 PM CDT, 9 minutes earlier.

Area forecast discussion, May 28, 2:43 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
243 PM CDT Sat May 28 2022

.SHORT TERM...(This evening through Tuesday night)
Issued at 240 PM CDT Sat May 28 2022

A return to above normal temperatures and breezy conditions is
expected over the next couple of days, as south-southwest surface
winds continue over the region. Nice downslope flow will promote
temperatures climbing back into the upper 80s to lower 90s this
afternoon and expect temps to climb well above normal by Sun. Could
even see some areas west of I-135 climb into the upper 90s by Sun
afternoon, as 1000-850h partial thickness values seem to support
the warm max temperatures with breezy south winds.

Low level jet will again increase the 850-700h moisture transport
again late tonight into early on Sun, especially for areas across SE
KS. Think most of this moisture advection will be focused into NE
KS, and probably lead to increasing mid level clouds or even some
ACCAS for Sun morning. But cannot rule out a few rogue showers, so
will add a low pop for this chance across SE KS.

For Sun afternoon, an area of low pressure develops over SW KS and
drifts NE into central KS, with a trailing dryline moving into areas
west of I-135 for Sun afternoon. Tightening pressure gradient
associated the low pressure area will lead to windy conditions for
areas west of I-135. Surface winds may be a touch stronger than
today, so plan on issuing a wind advisory for the afternoon hours on
Sunday, for areas west of the KS Turnpike with gusts to 45 mph
possible.

As the dryline moves in during max heating Sun afternoon, there is a
slim chance of a storm or two developing across central KS. Latest
bufkit soundings suggest a warm elevated mixed layer (EML) will
probably keep any storm from developing, but plan on keeping a
slight pop along the dryline for this chance. There is a highly
conditional chance of a severe storm, if a storm can develop, given
favorable bulk shear of 60-70 kts and moderate instability. The
better chances for strong to severe storms will stay well north of
the area.

As we move into the holiday on Mon, breezy and warm conditions will
again dominate most of the region, as SW flow aloft remains over the
area, with an area of low pressure wandering into central KS by Mon
afternoon. By Mon afternoon, a shortwave across the northern plains,
will push a cold front into central KS for late Mon afternoon.
Afternoon heating and convergence along the cold front will probably
lead to showers and thunderstorms developing across central KS for
the late afternoon and evening hours. Could see some severe storms,
given bulk shear of 60-70kts and moderate instability and Bufkit
soundings showing steep lapse rates. A very favorable hodograph will
exist for supercells. So think large hail and damaging winds will be
possible.  Cannot rule out a high based tornado or two given the
elongated hodograph.

A dryline associated with the low pressure area will push into areas
west of I-135, but a warm elevated mixed layer (EML) suggests areas
further south across south central KS will stayed capped, especially
for areas south of Highway 50. There is a conditional chance of a
few severe storms along the dryline, associated with a supercell or
two, if the cap can erode enough for storms to develop along the
dryline.

The above mentioned cold front looks to move southeast across the
forecast area on Tue, with better chances of showers and
thunderstorms for areas east of the KS Turnpike for the afternoon
hours on Tue. Lots of uncertainty on where the front will be located
by Tue afternoon, with the latest model trends waffling it over
southern KS, somewhere along the KS Turnpike. Moderate instability
with MLCAPE or 2500 J/KG and 50 to 55 kts of bulk shear suggests a
severe storm chance for Tue afternoon/evening as convergence along
the front increases. Could see some of the convection linger over
southern KS into Tue night.

Ketcham

.LONG TERM...(Wednesday through Saturday)
Issued at 240 PM CDT Sat May 28 2022

Not alot of confidence in how Wed and Thu will play out, as the
medium range models differ on how far south south the front will
actually move, potentially lingering a diffuse front over southern
KS. Lots of low level moisture will linger over southern KS, for a
renewed chances of showers and storms on Wed as both the GFS and
ECMWF show a shortwave moving across the plains for Wed, with the
GFS now showing a good chance of overrunning showers/storms.

A more stable airmass arrives on Wed night. With a stable post-
frontal airmass anticipated toward the end of the work week with
high temperatures in the 70s on Thu-Fri.

Ketcham

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1210 PM CDT Sat May 28 2022

VFR conditions should prevail over the next 24 hours. Primary
concern should be low level wind shear around 45 to 60 knots
across the region from 02Z to 15Z tonight through tomorrow
morning. Also, a slight chance of a shower or two across
southeast Kansas is possible tomorrow morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    71  94  73  88 /  10   0   0  10
Hutchinson      70  94  71  89 /  10  10   0  10
Newton          70  91  72  87 /  10   0   0  10
ElDorado        69  90  71  85 /  10   0   0  10
Winfield-KWLD   71  91  71  87 /  10   0   0  10
Russell         70  96  70  91 /   0  20  10   0
Great Bend      70  97  71  92 /   0  20   0   0
Salina          72  93  73  91 /  10  10  10  10
McPherson       69  92  71  88 /  10  10   0  10
Coffeyville     70  89  71  85 /  20  20   0   0
Chanute         70  89  71  85 /  20  20   0   0
Iola            69  89  71  85 /  20  20   0  10
Parsons-KPPF    70  89  71  85 /  20  20   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM to 8 PM CDT Sunday for KSZ032-033-
047>053-067>069-082-083-091>093.

&&

SHORT TERM...Ketcham
LONG TERM...Ketcham
AVIATION...JC
Hazardous weather outlook, May 28, 11:02 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1102 AM CDT Sat May 28 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-291615-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1102 AM CDT Sat May 28 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

An isolated storm may impact portions of central Kansas late Sunday
although better chances for more organized severe storms will
arrive Monday evening and Monday night across central Kansas.
Damaging winds and large hail are the main concerns.

Additional storms are possible Tuesday and Wednesday. A few strong
or severe storms will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated this afternoon or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:06 AM CDTSpecial Weather StatementICTBarton24 min
May 28, 2:11 AM CDTSpecial Weather StatementICTEllsworth, Saline49 min
May 28, 2:59 AM CDTSpecial Weather StatementICTHarvey, McPherson, Saline, Sedgwick61 min
May 28, 3:28 AM CDTSpecial Weather StatementICTSedgwick62 min
May 28, 4:27 AM CDTSpecial Weather StatementICTButler, Greenwood63 min
May 28, 5:29 AM CDTSpecial Weather StatementICTCowley61 min
May 28, 6:26 AM CDTSpecial Weather StatementICTChautauqua64 min

Nearby

Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.